On sampling the degree-of-freedom of Student's-t disturbances
In a Bayesian analysis of a model with Student's-t disturbances developed by Geweke (J. Appl. Econom. 8 (1993) S19), and Fernández and Steel (J. Amer. Statist. Assoc. 93 (1998) 359), the degree-of-freedom of Student's-t disturbances, if unknown, must be sampled from its conditional distribution. This article presents a new method for this sampling using a Metropolis-Hastings acceptance-rejection algorithm proposed by Tierney (Ann. Statist. 21 (1994) 1701). The acceptance probabilities in both the acceptance-rejection and Metropolis-Hastings parts of this method are shown to exceed 95%.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 52 (2001)
Issue (Month): 2 (April)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Chib, Siddhartha & Greenberg, Edward, 1994. "Bayes inference in regression models with ARMA (p, q) errors," Journal of Econometrics, Elsevier, vol. 64(1-2), pages 183-206.
- Geweke, John, 1994.
"Priors for Macroeconomic Time Series and Their Application,"
Cambridge University Press, vol. 10(3-4), pages 609-632, August.
- John Geweke, 1992. "Priors for macroeconomic time series and their application," Discussion Paper / Institute for Empirical Macroeconomics 64, Federal Reserve Bank of Minneapolis.
- Geweke, J, 1993. "Bayesian Treatment of the Independent Student- t Linear Model," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 8(S), pages S19-40, Suppl. De.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:52:y:2001:i:2:p:177-181. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.